Alert archive / New York / Tornado Warnings in 2014
Tornado Warning 5, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Jul 8, 2014, 6:55 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 8, 2014, 8:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 70 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:12 PM EDT | TSTM WND DMG | 1 Nne Northwood, NY | TREE ON WIRE ON FIRE IN THE VICINITY OF 400 WHEELERTOWN ROAD |
| Jul 8, 7:36 PM EDT | TSTM WND DMG | Poland, NY | MULTIPLE TREES AND WIRES DOWN COUNTYWIDE |
| Jul 8, 7:36 PM EDT | TSTM WND DMG | Poland, NY | MULTIPLE TREES AND WIRES DOWN COUNTYWIDE...TREE AND WIRES ON HOUSE AND WIRES ON ROAD IN POLAND-NORWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
656
WFUS51 KALY 082255
TORALY
NYC041-043-090000-
/O.NEW.KALY.TO.W.0005.140708T2255Z-140709T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
655 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 800 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
POLAND...OR 11 MILES NORTHWEST OF UTICA...MOVING NORTHEAST AT 50
MPH.
* THE TORNADO WILL BE NEAR...
NORTHWOOD...6 MILES NORTHWEST OF COLD BROOK AND 6 MILES NORTHWEST
OF POLAND BY 710 PM EDT...
OHIO BY 715 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4330 7515 4331 7512 4334 7509 4352 7510
4369 7462 4336 7444 4320 7510 4322 7508
4324 7515 4326 7516 4328 7516
TIME...MOT...LOC 2255Z 245DEG 43KT 4325 7531
$$
NAS/SND/ROK1 follow-up statement
745
WWUS51 KALY 082334
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
734 PM EDT TUE JUL 8 2014
NYC041-043-090000-
/O.CON.KALY.TO.W.0005.000000T0000Z-140709T0000Z/
HAMILTON NY-HERKIMER NY-
734 PM EDT TUE JUL 8 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL
HERKIMER AND WEST CENTRAL HAMILTON COUNTIES...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ROTATION CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR MOREHOUSEVILLE...OR 19 MILES NORTHEAST OF
HINCKLEY...MOVING NORTHEAST AT 50 MPH.
AT THIS TIME...THERE IS NO CONFIRMATION OF A TORNADO.
THE STORM WILL BE NEAR...
RUDESTON...PISECO...6 MILES NORTHWEST OF HIGGINS BAY AND 7 MILES
SOUTHEAST OF WEST CANADA LAKES BY 745 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A POSSIBLE TORNADO...THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN
EXCESS OF 70 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4330 7515 4331 7512 4334 7509 4352 7510
4369 7462 4336 7444 4320 7510 4322 7508
4324 7515 4326 7516 4328 7516
TIME...MOT...LOC 2333Z 245DEG 43KT 4344 7474
$$
NAS/IRLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jul 8, 6:45 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 8, 6:45 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 645 PM EDT TUE JUL 8 2014 .SYNOPSIS... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION FROM WEST TO EAST THIS EVENING...POSSIBLY BRINGING DESTRUCTIVE WIND GUSTS...HEAVY RAINFALL...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE COLD FRONT RESPONSIBLE FOR THIS LINE OF STORMS WILL CROSS OUR REGION OVERNIGHT. IT WILL TURN A LITTLE LESS HUMID WEDNESDAY...BUT A SECONDARY COLD FRONT WORKING THROUGH COULD SPARK ADDITIONAL SCATTERED AFTERNOON THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 645 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL EASTERN NEW YORK STATE AND WESTERN NEW ENGLAND THROUGH MIDNIGHT. UPDATED THE PUBLIC PACKAGE TO INCLUDE THE SEVERE THUNDERSTORM WATCH. A LINE OF BROKEN STORMS CONTINUES TO HEAD INTO CENTRAL NEW YORK...NOT FAR FROM HERKIMER. A TORNADO WARNING HAS BEEN ISSUED FOR ONEIDA COUNTY. THIS STORM COULD TRACK INTO HERKIMER AFTER 700 PM. OTHER STRONG TO SEVERE STORMS HAVE BEEN NOTED UPSTREAM. THIS LINE WAS MOVING INTO INSTABILITY AROUND SURFACE BASED CAPES AROUND 2500 J/KG. LOOK FOR THE LINE TO WORK INTO HERKIMER AFTER 700 PM...THROUGH THE MOHAWK VALLEY AND NORTHERN CATSKILLS BETWEEN 800-900 PM. AFTER 900 PM THE CAPITAL REGION...LAKE GEORGE SARATOGA REGION...SOUTHERN CATSKILLS AND INTO THE MID HUDSON VALLEY. IF THIS LINE HOLDS TOGETHER...IT WILL REACH OUR WESTERN NEW ENGLAND AREAS BY 1000 PM EDT. WE HAVE ALREADY ISSUED A SPECIAL WEATHER STATEMENT DISCUSSING THE THREAT FOR DAMAGING WINDS...HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND PERHAPS EVEN LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. AN UPSTREAM TROUGH CONTINUES TO DIG...THE UPPER LEVEL JETSTREAM WILL INCREASE TO OVER 100KTS AND THE REGION JUST TO OUR WEST WILL COME UNDERNEATH THE BEST JET ENTRANCE REGION...THE LINE COULD STILL BECOME BETTER ORGANIZED AS IT MOVES INTO OUR REGION. THE ONLY MITIGATING FACTOR FOR US IS THAT THIS LINE WILL LIKELY NOT ARRIVE UNTIL NEARLY SUNDOWN...THEREBY WE LOOSE SOME HEATING OF THE DAY. BY MIDNIGHT...THE LINE OF STORMS SHOULD BE TO OUR EAST. IN ITS WAKE A COLD FRONT WILL FOLLOW...BRINGING IN SOME DRIER AIR...FIRST ALOFT...EVENTUALLY AT THE SURFACE. THERE MIGHT BE ANOTHER RENEGADE SHOWER OR THUNDERSTORM OVERNIGHT BUT THE LION SHARE OF ACTION WILL BE DONE WITH OVERNIGHT. WE MIGHT HAVE SOME PATCHES OF FOG ESPECIALLY IN AREAS WHERE THE SOUTHWEST BREEZE DIMINISHES AND GROUND IS ESPECIALLY WET FROM HEAVIER SHOWERS. LOOK FOR LOWS STILL ON THE MUGGY SIDE...GENERALLY IN THE 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ON WEDNESDAY...OUR AREA WILL STILL BE A BROAD CYCLONIC FLOW ALOFT WITH SOMEWHAT DRIER AIR (PWATS UNDER AN INCH) ACROSS OUR REGION TO START THE DAY. WITH A CYCLONIC FLOW ALOFT...AND ONE MORE COLD FRONT TO WORK THROUGH...WE STILL LOOK TO BECOME UNSETTLED ONCE AGAIN BY WEDNESDAY AFTERNOON. THERE WILL BE JUST ENOUGH INSTABILITY WITH A LITTLE MOISTURE RELOADING THAT COULD TRIGGER ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. INSTABILITY LOOKS TO INCREASE TO ABOUT 1500 J/KG WITH LAPSE RATES UP TO 6.5 C/KM. THERE WILL ALSO BE A BRISK LOW LEVEL WIND OUT OF THE SOUTHWEST AROUND 40KTS. THUNDERSTORMS ON WEDNESDAY COULD AT THE VERY LEAST PRODUCE SOME SMALL HAIL AND GUSTY WINDS. FOR NOW...WE DID NOT INCLUDE ENHANCED WORKING IN THE GRIDS SINCE THE CONFIDENCE OF STORMS IN ONLY IN THE 30 PERCENT RANGE. HIGH TEMPERATURES ON WEDNESDAY WILL BE 80-85 HIGHER TERRAIN...75-80 ACROSS THE HIGHER TERRAIN. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST 10-15 MPH...SHIFTING TO WEST BY LATE IN THE DAY BEHIND THE COLD FRONT. ANY THUNDERSTORMS SHOULD QUICKLY DIMINISH BY WEDNESDAY EVENING. AFTER THAT IT WILL CLEAR OUT...TURNING A LITTLE COOLER AND DRIER WITH LOWS GENERALLY DIPPING INTO THE 50S. THURSDAY LOOKS LIKE A NICE WITH LOTS OF SUNSHINE...COMFORTABLE HUMIDITY (DEWPOINTS IN THE 50S) AND HIGHS AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN. THURSDAY NIGHT LOOKS CLEAR AND COOL. LOWS BACK INTO THE 50S ALBANY SOUTHWARD...MID TO UPPER 40S WELL NORTH OF THE CAPITAL REGION. FRIDAY LOOKS LIKE A NICE DAY WITH LOTS OF SUNSHINE AND CONTINUED LOWER HUMIDITY. HIGHS WILL BE 80-85 VALLEYS...75-80 HIGHER TERRAIN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TRANQUIL WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS WARM ADVECTION INCREASES AND TEMPERATURES REACH HIGHS IN THE 80S...SOME UPPER 70S IN HIGHER TERRAIN. LOW LEVEL MOISTURE INCREASES LATER IN THE WEEKEND AND SOME FORCING ASSOCIATED WITH AN ADVANCING WARM FRONT COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. BY SUNDAY NIGHT THROUGH TUESDAY...SOME UPPER ENERGY TRACKING SOUTHEAST OUT OF CANADA AND ITS ASSOCIATED COLD FRONT WILL APPROACH WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AS PREFRONTAL TROUGH TYPE CONVECTION INCREASES IN THE REGION. HIGHS MONDAY IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S. AT THIS TIME...LONG RANGE GUIDANCE SUGGESTS A FRONTAL PASSAGE LATE TUESDAY BUT AS ALWAYS THE TIMING COULD CHANGE AS WE GET CLOSER. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A LINE OF THUNDERSTORMS WILL LIKELY IMPACT THE TERMINALS BETWEEN 01Z AND 03Z WITH HEAVY RAINFALL...GUSTY WINDS...FREQUENT LIGHTNING AND POSSIBLE HAIL. AS OF 2150Z...DIURNAL CONVECTION HAS DIMINISHED SO WE REMOVED THE VCSH THROUGH 00Z. CONDITIONS WILL REMAIN VFR. THEN...A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE TOWARD THE TAF SITES AROUND 01Z. WE ARE CONFIDENT ENOUGH TO PLACE VCTS/THUNDER IN THE TAFS BETWEEN 01Z-04Z. FOR NOW WE CAPPED WINDS AT VRB25KT...BUT THEY COULD GUST STRONGER THAN THAT. WE KEPT CONDITIONS AT THE HIGH END OF MVFR...BUT BRIEF IFR CONDITIONS ARE POSSIBLE. THE LINE LOOKS TO MOVE EAST BY 04Z. AFTER THAT...A COLD FRONT WILL PASS...SHIFTING THE WIND AND ALLOWING FOR SLOW DRYING. THE DILEMMA IS HOW FAST THIS DRYING ARRIVES. FOR NOW...WE DID PLACE MVFR CIGS IN ALL THE TAFS (LOW MVFR AT KPSF) AND MVFR MIST AT KGFL/KPSF. VFR CONDITIONS SHOULD PREVAIL AFTER THE MORNING PEAK THROUGH THE END OF THE TAF PERIOD. THE WIND WILL BE SW OR WEST AROUND 10KTS. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS WEDNESDAY AFTERNOON...BUT THE CHANCE WAS TOO LOW (JUST UNDER 30 PERCENT) TO PLACE IN THE TAFS AT THIS TIME. OUTLOOK... WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. SUNDAY: MODERATE OPERATIONAL IMPACT. CHC OF SHRA/TSRA. && .FIRE WEATHER... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION THIS EVENING WITH A LEAST A QUARTER INCH OR MORE OF RAINFALL ACROSS THE ENTIRE REGION. HOWEVER...SINCE THE RAIN WILL FALL FOR ONLY A SHORT DURATION AND AT NIGHT...DID NOT ASSIGN A WET FLAG TO OUR NFDRS. DRIER WEATHER ON WEDNESDAY WITH RH VALUES DIPPING INTO THE 40S. HOWEVER...MOSE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT NOT EVERYONE WILL LIKELY RECEIVE THEM. DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH THE USUAL NEARLY FULL RECOVER (AND SOME DEW) AT NIGHT...AND SEASONABLE AFTER RH HUMIDITIES IN THE 30S TO 40 EACH AFTERNOON. THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY PERSISTING INTO EARLY NEXT WEEK. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST TONIGHT 5-15 MPH WITH HIGHER GUSTS...SOUTHWEST TO WEST AT SIMILAR SPEEDS WEDNESDAY...BECOMING NORTHWESTERLY AT 5-15 MPH ON THURSDAY AND FRIDAY. && .HYDROLOGY... A LINE OF THUNDERSTORMS AND SHOWERS WILL HEAD ACROSS OUR REGION THIS EVENING. WHILE OVER AVERAGE RAINFALL BASINS WILL UNDER AN INCH...LOCALIZED MUCH HIGHER AMOUNTS ARE POSSIBLE...POSSIBLY LOCALLY EXCEEDING TWO INCHES. THERE IS A POTENTIAL FOR LOCALIZED FLASH FLOODING BUT NOT ENOUGH AREA TO CONSIDER A FLASH FLOOD WATCH YET. SOMEWHAT DRIER AIR WILL MOVE INTO TOMORROW...BUT THE AIR MASS LOOKS TO BE REMAIN UNSTABLE FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. AT THIS POINT...WE DO NOT EXPECT ANY SIGNIFICANT HYDRO PROBLEMS OTHER THAN THE USUAL LOCALIZED PONDING OF WATER ON SOME ROADS AND AREAS OF POOR DRAINAGE. DRY WEATHER THURSDAY THROUGH SATURDAY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON SUNDAY AFTERNOON. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...NAS AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 634 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...AND AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jul 8, 2:24 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT TUE JUL 8 2014
NYZ059>061-064-065-081900-
EASTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
224 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING LIGHTNING AND HEAVY RAIN. THIS
STORM WAS LOCATED NEAR RED HOOK...OR ABOUT OVER SAUGERTIES...AND
MOVING NORTHEAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
CLERMONT BY 230 PM EDT
LIVINGSTON...8 MILES NORTHWEST OF ANCRAM AND 8 MILES SOUTHEAST OF
CATSKILL BY 235 PM EDT
CLAVERACK AND 8 MILES SOUTHEAST OF HUDSON BY 240 PM EDT
PHILMONT AND 8 MILES NORTHWEST OF COPAKE BY 245 PM EDT
8 MILES SOUTHEAST OF CHATHAM BY 255 PM EDT
AUSTERLITZ BY 300 PM EDT
LAT...LON 4207 7409 4214 7406 4244 7362 4229 7343
4210 7350 4191 7393
TIME...MOT...LOC 1824Z 232DEG 42KT 4205 7388
LFMSpecial weather statement, Jul 8, 5:45 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 545 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-090300- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 545 PM EDT TUE JUL 8 2014 ...SEVERE WEATHER EXPECTED THIS EVENING... UNUSUALLY STRONG WINDS COMBINED WITH A WARM AND HUMID AIR MASS IS ESTABLISHED ACROSS THE REGION WHICH IS SETTING THE STAGE FOR SEVERE WEATHER INTO EAST CENTRAL NEW YORK ESPECIALLY TO THE WEST OF THE HUDSON RIVER VALLEY. A STRONG COLD FRONT MOVING EASTWARD HAS TRIGGERED STRONG TO SEVERE THUNDERSTORMS ACROSS WESTERN AND CENTRAL NEW YORK AND ACROSS PENNSYLVANIA. THESE STORMS WILL CONTINUE TO MOVE EASTWARD FORMING INTO ORGANIZED LINES WHICH WILL BE CAPABLE TO PRODUCING INTENSE WIND GUSTS. THESE STORMS ARE EXPECTED TO REACH THE WESTERN ADIRONDACKS AND MOHAWK VALLEY BY 7 TO 8 PM. THE STORMS WILL RACE EASTWARD CROSSING THE GREATER CAPITAL DISTRICT AND EASTERN CATSKILLS BY 9 TO 10 PM AND REACHING WESTERN NEW ENGLAND BY AROUND 11 PM. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE EASTWARD ESPECIALLY BY THE TIME THEY REACH WESTERN NEW ENGLAND. WIND GUSTS EXCEEDING 60 MPH ARE POSSIBLE WHICH WOULD CAUSE NOTABLE DAMAGE. THERE WILL ALSO BE FREQUENT LIGHTNING...BRIEF BUT INTENSE RAINFALL AND POSSIBLY LARGE HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SEVERE WEATHER SITUATION. YOU CAN VISIT OUR WEBSITE AT WEATHER.GOV/ALBANY AND CHECK US OUT ON FACEBOOK AND TWITTER.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:24 PM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| Jul 8, 7:03 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 57 min |
| Jul 8, 7:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 54 min |
| Jul 8, 7:50 PM EDT | Tornado Warning | ALY | Hamilton, Warren | 30 min |
| Jul 8, 7:58 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 32 min |
Nearby
Tornado Warnings in New York, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.